Advertisement

Why should I store acetaminophen out of the reach of children?

Acetaminophen poisoning is extremely serious. Nausea is an early symptom, but after the nausea goes away there’s a well-defined lag time of 1 or more days when your child looks fine. Then she can suddenly go into acute liver failure, which can be deadly. A specific antidote for acetaminophen poisoning is available; a child can usually be saved if she is brought to the doctor early and the doctor knows the child has eaten these nonaspirin tablets or liquid. Otherwise, the child can die.
Raising Healthy Children in a Toxic World

More About this Book

Raising Healthy Children in a Toxic World

"101 Smart Solutions for Every Family... Allergens, Asbestos, Herbicides, ... Unsafe Foods..."

Continue Learning about Acetaminophen Poisoning

What are the symptoms of an acetaminophen overdose?
Dr. Darria Long Gillespie, MDDr. Darria Long Gillespie, MD
Symptoms of an acetaminophen overdose usually don't occur until 24-48 hours later, says Darria Long-...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.